Hysterectomies are a major surgery preformed by a skilled surgeon in a hospital. A hysterectomy is a surgery that involves the complete removal of the uterus and ovaries from the woman's body. It can involve complications and side effects, such as nerve damage, inflammation, and infection, and should be monitored by a medical team to ensure that the hysterectomy is healing correctly. If you are feeling extreme pain, are feeling dizzy or lightheaded, or unwell, consult your doctor, or call 911 right away. You could have torn stitches after your hysterectomy that need immediate attention. You will probably need repairative surgery at the hospital. Here is what you should do if you think you have torn stitches from a hysterectomy.
Stay calm. If you have pain and you can see bleeding externally, try not to move around too much or pull the muscles of your abdomen; this could cause internal bleeding that may result in shock or could even be fatal. If you have a phone near you, call 911, or have someone else do it for you. If you "feel" that something is not right inside your surgery, call your doctor or 911 and they can figure out if it is in fact torn stitches.
Get to the hospital. You may have to take a ride in an ambulance, or have someone drive you. If the condition is severe, call 911 and ride in the ambulance. They EMT's in the ambulance can help you medically while you ride to the hospital, which will give you the fastest treatment for your torn stitches. If you have blood loss or go into shock, the EMT's can help you before you ge to the hospital.
Repairing the stitches. Once you arrive at the hospital, a surgeon will need to repair the torn stitches and clean up any damage that may have happened to the hysterectomy. This might involve general anesthesia and a stay at the hospital after the surgery is completed. The surgeon will make sure that the stitched are placed correctly and make sure that your body does not hemorrhage blood or go into shock.
If you think you may have torn stitches, do not take any aspirin or blood thinners. This could cause a hemorrhage or further blood loss.